MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SLIP TIP SYRINGES WITHOUT NEEDLES; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SLIP TIP SYRINGES WITHOUT NEEDLES; PISTON SYRINGE
Catalog Number 303134
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of bd slip tip syringes without needles experienced foreign matter contamination.
 
Additional Manufacturer Narrative
Investigation summary: three loose 10ml s/t syringes were received and visually evaluated.The plunger was pulled back and fluid path evaluated.A small amount of silicone was observed to be present on the stopper¿s surface and the roof of the barrel.The amount of silicone observed was normal and expected amount for this product per specification.The reported defect was not identified in the samples received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect please note that silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.Silicone has been in use in this application for over 20 years.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.
 
Event or Problem Description
It was reported that an unspecified number of bd¿ slip tip syringes without needles experienced foreign matter contamination.

Brand Name
BD SLIP TIP SYRINGES WITHOUT NEEDLES
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8312620
Report Number1213809-2019-00157
Device Sequence Number10780801
Product Code FMF
UDI-Device Identifier00382903031344
UDI-Public382903031344
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2023
Device Catalogue Number303134
Device Lot Number8183668
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;